Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 52, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 19, 2019, 9:10 PM CDT for Clayton County, Iowa. It took effect at May 20, 2019, 2:57 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 9:10 PM CDT (02:10 UTC)
- In effect from
- May 20, 2019, 2:57 AM CDT
- Expired
- May 21, 2019, 8:30 PM CDT
- In force
- 42 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Elkader (EKDI4).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
944 WGUS43 KARX 200210 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 910 PM CDT Sun May 19 2019 .Minor flooding is expected along the Turkey River near Elkader. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-201409- /O.NEW.KARX.FL.W.0052.190520T1200Z-190522T0130Z/ /EKDI4.1.ER.190520T1200Z.190521T0000Z.190521T0730Z.NO/ 910 PM CDT Sun May 19 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River at Elkader. * from Monday morning to Tuesday evening. * At 8:45 PM Sunday the stage was 11.0 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Monday morning and continue to rise to near 12.5 feet by Monday evening. The river will fall below flood stage by Tuesday morning. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ NMB
3 follow-up statements
479 WGUS83 KARX 200753 FLSARX Flood Statement National Weather Service La Crosse WI 253 AM CDT Mon May 20 2019 .Recent heavy rainfall will cause some minor flooding along the Turkey River near Elakder. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-202253- /O.EXT.KARX.FL.W.0052.190520T0757Z-190522T0130Z/ /EKDI4.1.ER.190520T0757Z.190521T0000Z.190521T0730Z.NO/ 253 AM CDT Mon May 20 2019 The Flood Warning continues for The Turkey River at Elkader. * until Tuesday evening...Or until the warning is cancelled. * At 1:45 AM Monday the stage was 11.9 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 12.5 feet by this evening. The river will fall below flood stage by Tuesday morning. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$
736 WGUS83 KARX 201306 FLSARX Flood Statement National Weather Service La Crosse WI 806 AM CDT Mon May 20 2019 .Minor flooding continues along the Turkey River near Elkader. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-210406- /O.EXT.KARX.FL.W.0052.000000T0000Z-190521T1424Z/ /EKDI4.1.ER.190520T0715Z.190520T1030Z.190520T2024Z.NO/ 806 AM CDT Mon May 20 2019 The Flood Warning continues for The Turkey River at Elkader. * until Tuesday morning...Or until the warning is cancelled. * At 7:45 AM Monday the stage was 12.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.2 feet by today. The river will fall below flood stage this evening. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ LL
593 WGUS83 KARX 202136 FLSARX Flood Statement National Weather Service La Crosse WI 436 PM CDT Mon May 20 2019 .Water levels along the Turkey River at Elkader have fallen below flood stage. Therefore, the flood warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-202206- /O.CAN.KARX.FL.W.0052.000000T0000Z-190521T1424Z/ /EKDI4.1.ER.190520T0715Z.190520T1030Z.190520T1533Z.NO/ 436 PM CDT Mon May 20 2019 The Flood Warning is cancelled for The Turkey River at Elkader. * At 3:45 PM Monday the stage was 11.7 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 10:33 AM Monday. * Forecast...The river will continue to fall to 10.3 feet by Tuesday morning. $$ NMB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 19, 6:54 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 19, 6:54 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 654 PM CDT Sun May 19 2019 .SHORT TERM...(This evening through Monday) Issued at 310 PM CDT Sun May 19 2019 Main forecast concerns in the short term are on cloud trends and low temperatures tonight. Low pressure moves off to the northeast tonight with high pressure slowly building in from the northwest. Lingering rain will gradually taper off during the evening hours into the overnight. Clouds will be very slow to clear tonight, which is good news since this will determine how cold it could get tonight with the potential for some frost. At this time it appears clearing will make into into portions of southeast Minnesota and portions of west-central Wisconsin by 7 AM Monday morning with patchy frost possible. An additional negative for frost formation, besides the cloud cover, will be a persistent pressure gradient overnight keeping the boundary layer stirred. Even with the cloud cover and light winds the cold airmass in place will allow low temperatures to fall into the mid 30s tonight. After a chilly start to the morning, a pleasant, but cool, Monday awaits with high pressure in control. Plan on high temperatures edging into the upper 50s to lower 60s. .LONG TERM...(Monday night through Sunday) Issued at 310 PM CDT Sun May 19 2019 Forecast concerns in the long term are on chances for rain and possibly thunderstorms later in the week. Another vigorous trough dives into the central CONUS Monday into Tuesday and lifts north into the Upper Mississippi River Valley Tuesday into Tuesday night. Most of the CAPE/Instability will be shunted off to the southeast with this feature so thinking we will see a band of showers, and possibly some embedded thunderstorms, move through the region Tuesday night but they will be progressive and shouldn't cause any major hydrologic issues. Another trough digs into the southwest CONUS Wednesday into Thursday setting up another potentially active weather pattern for the area going into Memorial Day weekend. The ECMWF and GFS are in fairly good agreement from Thursday into Friday, brining the first round of showers and thunderstorms to the area. A warm frontal zone then looks to set up from Nebraska east through northern Illinois and will be the focus for showers and storms through the weekend. The ECMWF pushes a shortwave through the area late Sunday into Monday, lifting the warm front into the forecast area with several rounds of showers and storms possible. The GFS keeps the warm front south of the local area with high pressure in control. So, in summary, there are big difference in the ECMWF and GFS for later this weekend into next week so keep a close eye on the forecast, especially if you have outdoor plans for the holiday weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 654 PM CDT Sun May 19 2019 MVFR conditions will remain at LSE through Monday morning. RST should remain in MVFR through Monday morning as well, but a brief period of IFR conditions cannot be ruled out over the next few hours before the shortwave trough pushes further east. Some vicinity showers will be possible at LSE over the next few hours before drying out. Brief periods of gusty northwest winds look to stick around at LSE overnight, but will become lighter on Monday as high pressure spreads across the area. Scattered diurnal cumulus will develop at both sites on Monday afternoon, but both sites will stay in VFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Wetenkamp LONG TERM...Wetenkamp AVIATION...Batzek
Hazardous weather outlook, May 19, 4:51 AM CDT, 16 hours 19 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 451 AM CDT Sun May 19 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 451 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Recent and expected rains will result in rises on area rivers and streams, including the Mississippi. Renewed flooding is likely at a few locations. .SPOTTER INFORMATION STATEMENT... Rainfall reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, May 19, 3:18 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
318 PM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HEAVY RAIN 3 ESE DOUGLAS 44.09N 92.51W
05/19/2019 M1.54 INCH OLMSTED MN PUBLIC
&&Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.